MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell with cluster holes porous 48 mm o.D.Size gg for use with gg liners: item# 00875704801; lot# 64530774.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 7.5 standard offset; item# 00771100700; lot# 64496778.Neutral liner 32 mm i.D.Size gg for use with 48 mm o.D.Size gg shell; item# 00885100832; lot# 63468929.Bone screw self-tapping 6.5 mm dia.30 mm length; item# 00625006530; lot# j6779178.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on left side and underwent revision surgery due to subluxation and instability.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient received an implant on (b)(6) 2020 and revised on (b)(6) 2020 due to subluxation and instability.Position of the stem seemed appropriate but the cup appeared slightly anteverted and a bit vertical so it was removed.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Review of medical documents: medical documents were reviewed by hcp: operative notes were provided and reviewed by a healthcare professional.Patient underwent an initial left tha on 14 august 2020 due to oa; no intraoperative complications were identified.Patient was revised on 11 sep 2020 due to subluxation and instability.No frank dislocation but definitely subluxed.Position of the stem seemed appropriate but the cup appeared slightly anteverted and a bit vertical so it was removed.There was good ingrowth.The cup was removed without any bone loss.X-rays: x-rays were received and reviewed by radiologists: summary of imaging: ap pelvis, ap left hip, and cross-table lateral left hip.All are undated.Assessment of imaging: left hip arthroplasty components are anatomically aligned.There is no fracture, dislocation, or subluxation noted.No abnormal radiolucencies are seen.Overall fit and alignment are unremarkable.Bone quality appears normal.The left hip abduction angle measures approximately 45 degrees.There is no evidence of trauma or other contributing factor.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient received an implant on aug 14, 2020 and revised on sep 11, 2020 due to subluxation and instability.Position of the stem seemed appropriate but the cup appeared slightly anteverted and a bit vertical so it was removed.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As the explants have not been received for an investigation, the condition of the head remains unknown.The reasons for hip instability and subluxation are multifactorial, with contributing factors from the patient, the implant, and the surgical procedure.Possible root causes include wrong head offset choice, inadequate assembling procedure, high patient acitivity, inadequate information during patients counseling by surgeon leading to premature failure caused by patient behaviour, patient disregarding the limits of the device or joint laxity.In conclusion, as the cause may be multifactorial an exact root cause could not be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10739796
Report Number0009613350-2020-00507
Device Sequence Number16940185
Product Code LZO
UDI-Device Identifier00889024430341
UDI-Public00889024430341
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-04
Device Lot Number2993195
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight56